October 7

Cough Medicine Recall 2020: Which Drugs Are Affected?

0  comments


A recall for two over-the-counter cough and cold medications for kids has been announced. The move was made after it was determined that they have potential overdose risks.

According to Lifehacker, GlaxoSmithKline Consumer Healthcare has voluntarily recalled two cough medications in cooperation with the U.S. Food and Drug Administration.

“GSK discovered that the dosing cups for the Children’s Robitussin Honey product are missing the 5 mL and 10 mL graduations, while the dosing cups for the Children’s Dimetapp product are missing the 10 mL graduation. The dosing cups packaged with both products only have the 20 mL graduation,” the company announced on the FDA’s website.

GSK further explained that there is a possibility of accidental overdose if the inaccuracies between the graduations printed on the dosing cups of the two medicines were not noticed by the caregivers. The amounts that would be administered would not be accurate, so there is a possibility of overdosing on the drugs.

“There is a potential risk of accidental overdose if caregivers dispensing the syrup do not notice the discrepancies between the graduations printed on the dosing cups and the indicated amounts to be administered (as directed in the instructions for use),” GSK added.

The recalled medications were reportedly distributed in the country between Feb. 5 and June 3 of this year. To find out if you have any of the affected drugs, refer to the official description of each medication below:

  • Children’s Robitussin Honey Cough and Chest Congestion DM (4oz) NDC 0031-8760-12 Lots 02177 (expires Jan. 2022) and 02178 (expires Jan. 2022)
  • Children’s Dimetapp Cold and Cough (8oz) NDC 0031-2234-19 Lot CL8292 (expires Sept. 2021)
You might also like . . .  Joe Rogan Says Body Positive "Bullies" Are Trashing Adele's Weight Loss

There are symptoms to watch out for in case any of the medication has been administered. The person may have impaired coordination, elevated blood pressure and experience seizure, nausea, dizziness, vomiting, diarrhea, abdominal pain, constipation and hallucinations, per CNN.

For parents or guardians who notice these symptoms in their kids, they can report to MedWatch, the FDA’s Safety Information and Adverse Event Reporting program. GSK is also accepting reports via its hotline at 1-800-762-4675 from Monday to Friday, 8 a.m. to 6 p.m. Eastern Standard Time.

Cough Syrup Cough and cold remedies are one of the most commonly abused over-the-counter medicines. Photo Courtesy Flickr, whiskeyandtears





Source link


Tags


You may also like

Lose 15 Pounds Fast on This Simple Liver Detox

Flashback Friday: The Best Source of Resveratrol

{"email":"Email address invalid","url":"Website address invalid","required":"Required field missing"}

Subscribe to our newsletter now!

>
%d bloggers like this: